Hi Dr. Irwin, I was wondering if you have any thoughts around micro botox for facial erythema. I’ve seen several articles on it and as someone who was not helped by IPL, V-Beam, or beta blockers, I’m desperate for another treatment option for facial flushing. Thanks so much. I think this term is confusing for consumers. For example, those of us who have been proponents of a very “natural” look with these muscle relaxers, have been using this approach for years. It keeps some movement in the face so we can still be expressive. And…..it prevents that “frozen” look. Here are some different uses of “micro-Botox.”
Micro-Botox/Dysport for facial muscles
In this approach, instead of “nuking” the muscles so that they don’t move at all, customized amounts are injected. This is very individual, and your injector studies your facial movement carefully before injecting or deciding on the amount you need. A good provider will note your facial expressions when frowning, for example. And also the way your face moves when talking, laughing and smiling. The goal is to use the smallest amount possible to create the effect you want. Thus the “micro-Botox label.”
Micro-Botox/Dyport for shrinking pore size
This was originally developed in Asia and is not particularly popular here. There’s a reason for this. The injections if done too deeply (even a mm) can cause facial muscle temporary relaxation that mimics a stroke.
We had a patient several years ago who was working for a Korean company. She decided to have it done there. One side looked fine, but the R side of her face fell. So much had been used that it took 6 months to wear off affecting her self esteem and her work. Once it wore off, the facial muscles on that side had atrophied from lack of use, thus special facial muscle exercises were needed.
More interesting and safer is the possibility of using an FDA approved microneedling device (not the “home use” devices) with a little topical Botox/Dysport. It penetrates into the oil glands (sebaceous) shrinking them. Experimental still, but safe.
Micro-Botox/Dysport for facial flushing
This is trickier, for the reasons listed in #2 above. The depth is key and too much can cause real problems. My question in this situation is this. Why are you having so much problem controlling this? Because 99.9% of the time, the measures you listed above will control it. Here are some things to think about and discuss with your doctor.
Do you have uncontrolled rosacea? This can almost always be controlled now with topical medications, sometimes oral medications, dietary changes and laser. In recent years we now put all rosacea patients on good quality probiotics daily, and work hard to eliminate dietary triggers. There’s connection between gut and skin.
Were the laser treatments you had under powered? Some spas now have lasers, but they are generally the weak versions, and operated by “technicians” who have no medical training. Have you tried a VBeam or good quality IPL/BBL at a board certified dermatologist’s office? The quality of the treatment makes a ton of difference.
Could you have a “leaky” gut problem? For example, from repeated courses of oral or IV antibiotics, or do you have true celiac sprue? There is a blood test now for the latter.
Is there possibly an internal cause for your flushing? For example, menopause, thyroid problems or a carcinoid tumor? See an excellent internal medicine specialist if you have questions?
Hope this helps,
Dr. Brandith Irwin
Ad Blocker Detected
Our website is made possible by displaying online advertisements to our visitors. Please consider supporting us by disabling your ad blocker.